Skip to main content
×
Home
    • Aa
    • Aa

Up to equimorphism, hyperarithmetic is recursive

  • Antonio Montalbán (a1)
Abstract
Abstract

Two linear orderings are equimorphic if each can be embedded into the other. We prove that every hyperarithmetic linear ordering is equimorphic to a recursive one.

On the way to our main result we prove that a linear ordering has Hausdorff rank less than if and only if it is equimorphic to a recursive one. As a corollary of our proof we prove that, given a recursive ordinal α, the partial ordering of equimorphism types of linear orderings of Hausdorff rank at most α ordered by embeddablity is recursively presentable.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[Clo89]P. Cloth , The metamathematics of scattered linear orderings, Archive for Mathematical Logic, vol. 29 (1989), no. 1, pp. 920.

[Clo90]P. Cloth , The metamathematics of Fraïssé's order type conjecture, Recursion theory week (Oberwolfach, 1989), Lecture Notes in Mathematics, vol. 1432, Springer, Berlin, 1990, pp. 4156.

[DHLS03]Rodney G. Downey , Denis R. Hirschfeldt , Steffen Lempp , and Reed Solomon , Computahility-theoretic and proof-theoretic aspects of partial and linear orderings, Israel Journal of Mathematics, vol. 138 (2003), pp. 271352.

[JS91]Carl G. Jockusch Jr., and Robert I. Soare , Degrees of orderings not isomorphic to recursive linear orderings, Annals of Pure and Applied Logic, vol. 52 (1991), no. 1-2, pp. 3964, International Symposium on Mathematical Logic and its Applications (Nagoya, 1988).

[Lav71]Richard Laver , On Fruïssé's order type conjecture, Annals of Mathematics. Second Series, vol. 93 (1971), pp. 89111.

[Nas68]C. St. J. A. Nash-Williams , On better-quasi-ordering transfinite sequences, Proceedings of the Cambridge Philosophical Society, vol. 64 (1968), pp. 273290.

[Sac90]Gerald E. Sacks , Higher recursion theory, Perspectives in Mathematical Logic, Springer-Verlag, Berlin, 1990.

[Sim99]Stephen G. Simpson , Subsystems of second order arithmetic, Springer, 1999.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×